Alert archive / Colorado / Wind Chill Advisories in 2016
Wind Chill Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 16, 2016, 8:10 PM MST for Kit Carson County, Yuma County, Colorado. It took effect at Dec 17, 2016, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 8:10 PM MST (03:10 UTC)
- In effect from
- Dec 17, 2016, 11:00 AM MST
- Expired
- Dec 17, 2016, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653 WWUS43 KGLD 170310 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 810 PM MST FRI DEC 16 2016 ...DANGEROUS WIND CHILLS LATE TONIGHT THROUGH SUNDAY MORNING... .AN ARCTIC FRONT IS IN THE PROCESS OF MOVING THROUGH THE REGION AND FRIGID TEMPERATURES WILL ARRIVE LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH SATURDAY WHEN NORTH WINDS WILL GUST TO 35 MPH. THIS WILL COMBINE WITH THE FRIGID TEMPERATURES TO CREATE DANGEROUS WIND CHILLS. WINDS WILL DECREASE SATURDAY EVENING HOWEVER TEMPERATURES WILL BE EVEN LOWER AND AS A RESULT DANGEROUS WIND CHILLS WILL CONTINUE THROUGH SUNDAY MORNING. COZ090-091-171200- /O.NEW.KGLD.WC.W.0002.161217T1200Z-161217T1800Z/ /O.NEW.KGLD.WC.Y.0004.161217T1800Z-161218T1800Z/ /O.EXT.KGLD.WC.Y.0003.161217T0700Z-161217T1200Z/ YUMA COUNTY-KIT CARSON COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 810 PM MST FRI DEC 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SATURDAY...A WIND CHILL WARNING WILL TAKE ITS PLACE FROM 5 AM TO 11 AM MST SATURDAY...THEN THE WIND CHILL ADVISORY WILL RESUME FROM 11 AM SATURDAY TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY AND A WIND CHILL WARNING. THE ADVISORY WILL RUN FROM MIDNIGHT UNTIL 5 AM MST. A WIND CHILL WARNING WILL THEN TAKE EFFECT FROM 5 AM MST UNTIL 11AM MST. AFTER 11 AM THE WIND CHILL ADVISORY WILL RESUME THROUGH SUNDAY MORNING. * WIND CHILL READINGS...25 TO 30 BELOW ZERO THIS MORNING THEN WARMING TO 20 TO 25 BELOW ZERO FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING...LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS A HALF HOUR. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...10 BELOW TO 12 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- /O.CON.KGLD.WC.Y.0003.161217T0700Z-161218T1800Z/ CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS... ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN... CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK 810 PM MST FRI DEC 16 2016 /910 PM CST FRI DEC 16 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MST /1 AM CST/ TONIGHT TO 11 AM MST /NOON CST/ SUNDAY... * WIND CHILL READINGS...AS LOW AS 25 BELOW. * TIMING...LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...8 BELOW TO 15 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
5 follow-up statements
047 WWUS43 KGLD 170617 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1117 PM MST FRI DEC 16 2016 ...DANGEROUS WIND CHILLS LATE TONIGHT THROUGH SUNDAY MORNING... .FRIGID TEMPERATURES WILL ARRIVE LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH SATURDAY WHEN NORTH WINDS WILL GUST TO 35 MPH. THIS WILL COMBINE WITH THE FRIGID TEMPERATURES TO CREATE DANGEROUS WIND CHILLS. WINDS WILL BE LIGHT SATURDAY EVENING HOWEVER TEMPERATURES WILL BE EVEN LOWER AND AS A RESULT DANGEROUS WIND CHILLS WILL CONTINUE THROUGH SUNDAY MORNING. COZ090-091-171215- /O.CON.KGLD.WC.W.0002.161217T1200Z-161217T1800Z/ /O.CON.KGLD.WC.Y.0003.161217T0700Z-161217T1200Z/ /O.CON.KGLD.WC.Y.0004.161217T1800Z-161218T1800Z/ YUMA COUNTY-KIT CARSON COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 1117 PM MST FRI DEC 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SATURDAY...A WIND CHILL WARNING WILL TAKE ITS PLACE FROM 5 AM TO 11 AM MST SATURDAY...THEN THE WIND CHILL ADVISORY WILL RESUME FROM 11 AM SATURDAY TO 11 AM MST SUNDAY... * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TIMING...LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS A HALF HOUR. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...10 BELOW TO 12 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171215- /O.CON.KGLD.WC.Y.0003.161217T0700Z-161218T1800Z/ CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS... ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN... CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK 1117 PM MST FRI DEC 16 2016 /1217 AM CST SAT DEC 17 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ SUNDAY... * WIND CHILL READINGS...AS LOW AS 24 BELOW. * TIMING...LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...8 BELOW TO 14 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
825 WWUS43 KGLD 170818 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 118 AM MST SAT DEC 17 2016 COZ090-091-171815- /O.NEW.KGLD.WW.Y.0003.161217T0900Z-161218T0000Z/ /O.CON.KGLD.WC.W.0002.161217T1200Z-161217T1800Z/ /O.CON.KGLD.WC.Y.0003.000000T0000Z-161217T1200Z/ /O.CON.KGLD.WC.Y.0004.161217T1800Z-161218T1800Z/ YUMA COUNTY-KIT CARSON COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 118 AM MST SAT DEC 17 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TIMING...WIND CHILLS WILL REACH 25 TO 30 BELOW THIS MORNING, THEN REMAIN AT 15 BELOW OR COLDER THROUGH SUNDAY MORNING. LIGHT SNOW WILL CONTINUE OVERNIGHT AND INTO SATURDAY MORNING, ENDING SATURDAY AFTERNOON. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS A HALF HOUR. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * SNOW ACCUMULATIONS...3 TO 5 INCHES BY SATURDAY AFTERNOON. * VISIBILITY...LESS THAN A MILE AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WINTER WEATHER ADVISORY MEANS THAT LIGHT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171815- /O.CON.KGLD.WC.Y.0003.000000T0000Z-161218T1800Z/ CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS... ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN... CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK 118 AM MST SAT DEC 17 2016 /218 AM CST SAT DEC 17 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ SUNDAY... * WIND CHILL READINGS...AS LOW AS 20 BELOW. * TIMING...LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
945 WWUS43 KGLD 171745 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MST SAT DEC 17 2016 COZ090-091-180145- /O.CAN.KGLD.WC.W.0002.000000T0000Z-161217T1800Z/ /O.CON.KGLD.WW.Y.0003.000000T0000Z-161218T0000Z/ /O.CON.KGLD.WC.Y.0004.161217T1800Z-161218T1800Z/ YUMA COUNTY-KIT CARSON COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 1045 AM MST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL WARNING. * WIND CHILL READINGS...AS LOW AS 20 TO 25 BELOW. * TIMING...WIND CHILLS WILL REACH 20 TO 25 BELOW THIS MORNING... THEN REMAIN AT 15 BELOW OR COLDER THROUGH SUNDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS A HALF HOUR. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * SNOW ACCUMULATIONS...3 TO 5 INCHES BY SATURDAY AFTERNOON. * VISIBILITY...LESS THAN A MILE AT TIMES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT LIGHT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180145- /O.CON.KGLD.WC.Y.0003.000000T0000Z-161218T1800Z/ CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS... ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN... CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK 1045 AM MST SAT DEC 17 2016 /1145 AM CST SAT DEC 17 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ SUNDAY... * WIND CHILL READINGS...AS LOW AS 25 BELOW. * TIMING...THROUGH SUNDAY MORNING. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
815 WWUS43 KGLD 171927 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1227 PM MST SAT DEC 17 2016 ...COLD WIND CHILL READINGS WILL PERSIST INTO SUNDAY... .WITH A STORM SYSTEM SLOWLY PULLING AWAY FROM THE TRI STATE REGION BY EARLY EVENING...TEMPERATURES WILL DROP TO WELL BELOW ZERO THROUGH THE OVERNIGHT PERIOD INTO SUNDAY MORNING...AIDED BY CLEARING SKIES AND A FRESH SNOW PACK. WIND SPEEDS OVERNIGHT WILL BE ENOUGH TO CAUSE WIND CHILL READINGS TO DROP DRAMATICALLY INTO SUNDAY MORNING...REACHING DOWN TO 30 BELOW ZERO AT TIMES. COZ090-091-180600- /O.CAN.KGLD.WW.Y.0003.000000T0000Z-161218T0000Z/ /O.NEW.KGLD.WC.W.0003.161218T0000Z-161218T1600Z/ /O.EXT.KGLD.WC.Y.0004.000000T0000Z-161218T0000Z/ YUMA COUNTY-KIT CARSON COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 1227 PM MST SAT DEC 17 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TIMING...WIND CHILLS WILL REACH 20 TO 25 THROUGH THIS AFTERNOON... THEN DROP DOWN TO 30 BELOW OR COLDER THROUGH SUNDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 TO 30 MINUTES. * WINDS...NORTHWEST 10 TO 20 MPH THROUGH LATE THIS AFTERNOON...THEN BECOMING WEST AROUND 10 MPH INTO SUNDAY MORNING. * TEMPERATURES...DOWN TO 12 BELOW ZERO OVERNIGHT. * VISIBILITY...LESS THAN A MILE AT TIMES IN BLOWING SNOW THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT LIGHT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180600- /O.NEW.KGLD.WC.W.0003.161218T0000Z-161218T1600Z/ /O.EXT.KGLD.WC.Y.0003.000000T0000Z-161218T0000Z/ CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS... ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN... CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK 1227 PM MST SAT DEC 17 2016 /127 PM CST SAT DEC 17 2016/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... ...WIND CHILL WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 9 AM MST /10 AM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 9 AM MST /10 AM CST/ SUNDAY. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TIMING...WIND CHILLS WILL REACH 20 TO 25 THROUGH THIS AFTERNOON...THEN DROP DOWN TO 30 BELOW OR COLDER THROUGH SUNDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 TO 30 MINUTES. * WINDS....NORTHWEST 10 TO 20 MPH THROUGH LATE THIS AFTERNOON...THEN BECOMING WEST AROUND 10 MPH INTO SUNDAY MORNING * TEMPERATURES...9 BELOW TO 12 BELOW ZERO. * VISIBILITY...LESS THAN A MILE AT TIMES IN SNOW AND BLOWING SNOW THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
975 WWUS43 KGLD 172344 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 444 PM MST SAT DEC 17 2016 ...COLD WIND CHILL READINGS WILL PERSIST INTO SUNDAY... .WITH A STORM SYSTEM SLOWLY PULLING AWAY FROM THE TRI STATE REGION BY THIS EVENING...TEMPERATURES WILL DROP TO WELL BELOW ZERO THROUGH THE OVERNIGHT PERIOD INTO SUNDAY MORNING...AIDED BY CLEARING SKIES AND A FRESH SNOW PACK. WIND SPEEDS OVERNIGHT WILL BE ENOUGH TO CAUSE WIND CHILL READINGS TO DROP DRAMATICALLY INTO SUNDAY MORNING...REACHING DOWN TO 30 BELOW ZERO AT TIMES. COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180745- /O.EXP.KGLD.WC.Y.0003.000000T0000Z-161218T0000Z/ /O.CON.KGLD.WC.W.0003.161218T0000Z-161218T1600Z/ CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS... ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN... CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK 444 PM MST SAT DEC 17 2016 /544 PM CST SAT DEC 17 2016/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ SUNDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TIMING...WIND CHILLS WILL DROP DOWN TO 30 BELOW OR COLDER THROUGH SUNDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090-091-180745- /O.EXP.KGLD.WC.Y.0004.000000T0000Z-161218T0000Z/ /O.CON.KGLD.WC.W.0003.161218T0000Z-161218T1600Z/ YUMA COUNTY-KIT CARSON COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 444 PM MST SAT DEC 17 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST SUNDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...WIND CHILLS WILL DROP DOWN TO 30 BELOW OR COLDER THROUGH SUNDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WINDS...WEST 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ JTL
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 16, 4:33 PM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 16, 4:33 PM MST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
433 PM MST Fri Dec 16 2016
.SHORT TERM...(This afternoon through Saturday)
Issued at 115 PM MST Fri Dec 16 2016
Upper level trough is still over the western US, with a shortwave
trough ejecting eastward over the Central Rockies. An strong cold
front has already moved almost completely through our CWA. A
secondary cold surge is still over the Northern Plains and will
move through our CWA later this evening.
This afternoon: Fog and stratus has stubbornly held on with light
northeast flow persisting and low level moisture pooling behind cold
front. High resolution guidance had favored clearing by mid
afternoon as winds shift to the north then northwest, but this has
been a slower process. BL moisture is still shown to decrease from
the north to southeast by late afternoon, however in the meantime
dense freezing fog will continue. Dense fog advisory was extended
through the rest of the afternoon accordingly.
Tonight-Saturday: Second surge of even colder air arrives tonight
and winds increase late with gusts to 35 mph possible through
Saturday. Forcing increases along leading edge of large scale
trough, with strong frontogenesis along elevated frontal zone over
our CWA late tonight transitioning southeast through Saturday. Deep
moist advection is limited, however due to the very cold air mass in
place (and dendritic zone essentially beginning at the surface) it
will not take a lot of moisture to produce snow. Trend in model QPF
and consensus blends is downward, but with good snow to liquid
ratios we should still see amounts 1-2" (highest in the west and
south). Confidence in 3" amounts is significantly lower due to
recent trends. Winds will support blowing snow and we could see
visibilities drop below one mile at times. Confidence in these lower
visibilities being widespread or persistent is low due to the lower
snowfall amounts currently forecast, so a winter weather advisory is
not anticipated.
Regarding wind chills: Warmest temperatures for parts of our CWA
may be late tonight after midnight, with temperatures dropping to 6
above to 4 below range (east to west) by daybreak. Even with
clearing possible in the afternoon, these morning lows may hold
steady for many locations due to the arctic air mass in place and
only a brief window for warming in the afternoon. With windy
conditions persisting through the day Saturday, this means wind
chills of -15 or lower could persist through the day. A few
locations Saturday morning in our northwest could approach warning
criteria, but confidence was higher in the -15 to -24 wind chills.
Per coordination with long term forecaster and neighbors, decision
was made to issue a wind chill advisory from 07Z tonight through
Sunday morning.
.LONG TERM...(Saturday night through Friday)
Issued at 158 PM MST Fri Dec 16 2016
The main concern during the long term will be the extreme cold
Saturday night into Sunday morning. This is followed by warming
temperatures and continued dry weather.
While the upper trough passes to the east Saturday night, arctic
high pressure builds into the region and temperatures drop to below
zero across the entire forecast area. As the high settles in, the
pressure gradient relaxes and winds decrease. Nevertheless, the very
cold air in combination with the light winds will produce wind
chills Saturday night into Sunday morning ranging from 15 to 25
below zero. A few locations could feel even colder, but confidence
was higher in the aforementioned values. This extreme cold has
prompted the issuance of a Wind Chill Advisory continuing from
Friday night through Sunday morning.
Downslope winds develop on Sunday and temperatures begin to warm up
as the high shifts east. West northwest flow forms aloft and
persists through the end of the period, with no precipitation
forecast. A weak disturbance does push across the northern Plains
midweek, but any precipitation looks to stay north of the area.
Highs start out the period in the 20s on Sunday, gradually
increasing into the 30s on Monday, and into the 40s Tuesday through
Friday. Lows Saturday night will be generally 5 to 10 below zero.
This is followed by temperatures in the single digits (above zero)
Sunday night, and then the teens and 20s thereafter.|
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 426 PM MST Fri Dec 16 2016
MVFR to IFR conditions forecast for the TAFs. West edge of the
MVFR ceiling is currently on the KS/CO border. Looking north there
is a corridor in northern Nebraska where the ceiling raises to
VFR before falling to MVFR again where the snow is falling.
Current consensus has MVFR ceiling for both sites through the TAF
period, with many other models falling to IFR ceiling during the
night. Based on latest observations to the north the MVFR ceiling
should work fine. Not sure if either site will raise to VFR before
the snow moves in or not. Once the snow begins lowest visibilities
will fall to around a mile during the morning.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Wind Chill Advisory from midnight MST /1 AM CST/ tonight to 11
AM MST /noon CST/ Sunday for KSZ001>004-013>016-027>029-041-
042.
Dense Fog Advisory until 5 PM MST /6 PM CST/ this afternoon for
KSZ002>004-013>016-027>029-041-042.
CO...Wind Chill Advisory from midnight tonight to 11 AM MST Sunday
for COZ090>092.
NE...Wind Chill Advisory from midnight MST /1 AM CST/ tonight to 11
AM MST /noon CST/ Sunday for NEZ079>081.
Dense Fog Advisory until 6 PM CST this evening for NEZ080-081.
&&
SHORT TERM...DR
LONG TERM...JBH
AVIATION...JTLHazardous weather outlook, Dec 16, 5:09 PM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 509 PM MST FRI DEC 16 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180015- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 509 PM MST FRI DEC 16 2016 /609 PM CST FRI DEC 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... LIGHT SNOW WILL DEVELOP AFTER MIDNIGHT TONIGHT IN NORTHEAST COLORADO AND ADJACENT AREAS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. NORTHWEST WINDS GUSTING TO 35 MPH COULD CREATE AREAS OF BLOWING SNOW...WHICH MAY REDUCE VISIBILITIES BELOW ONE MILE AT TIMES. AROUND ONE INCH OF SNOW ACCUMULATION IS POSSIBLE TONIGHT. WIND CHILL VALUES 15 TO 20 BELOW ZERO ARE EXPECTED AFTER MIDNIGHT TONIGHT FOR MOST OF THE TRI-STATE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LIGHT SNOW WILL CONTINUE TO SPREAD ACROSS THE ENTIRE AREA SATURDAY MORNING...ENDING BY SATURDAY AFTERNOON. TOTAL ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED. AREAS OF BLOWING SNOW WILL BE POSSIBLE THROUGH THE DAY...WITH THE LOWEST VISIBILITIES IN THE MORNING. DANGEROUS WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO WILL CONTINUE THROUGH THE DAY SATURDAY...POSSIBLY DROPPING TO 30 DEGREES BELOW ZERO SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANY SNOWFALL OR VISIBILITY REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE APPRECIATED. JTL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:10 PM MST | Wind Chill Warning | GLD | Kit Carson, Yuma | 15 hr |
| Dec 17, 1:18 AM MST | Winter Weather Advisory | GLD | Kit Carson, Yuma | 11 hr |
| Dec 17, 12:27 PM MST | Wind Chill Warning | GLD | Cheyenne, Kit Carson, Yuma | 21 hr |
Nearby
Wind Chill Advisories in Colorado, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.